Browse by author
Lookup NU author(s): Dr Niraj Ahuja,
Dr Kamini Vasudev,
Dr Adrian Lloyd
Full text for this publication is not currently held within this repository. Alternative links are provided below where available.
We describe the case of a 44-year-old woman admitted with mania with psychotic symptoms who presented with delusion of twin pregnancy a month after admission, which temporally correlated with hyperprolactinemia secondary to antipsychotic medication. Modification of antipsychotic medication was associated with fall in serum prolactin and disappearance of delusion of pregnancy. In light of this clinically striking temporal association between hyperprolactinemia and delusion of pregnancy, we review the literature to examine the hypothetical relationship. We highlight the clinical significance of examining the various factors, including antipsychotic-induced hyperprolactinemia, which could trigger the development of delusion of pregnancy. Copyright © 2007 S. Karger AG.
Author(s): Ahuja N, Vasudev K, Lloyd A
Publication type: Article
Publication status: Published
ISSN (print): 0254-4962
ISSN (electronic): 1423-033X
Publisher: S. Karger AG
PubMed id: 17975330
Altmetrics provided by Altmetric